Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 283, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 10, 2014, 3:44 PM CDT for Hinds County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2014, 3:44 PM CDT (20:44 UTC)
- Expired
- Jul 10, 2014, 4:13 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 60 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767
WUUS54 KJAN 102044
SVRJAN
MSC049-102130-
/O.NEW.KJAN.SV.W.0283.140710T2044Z-140710T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT THU JUL 10 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 344 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UTICA...AND
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RAYMOND AROUND 430 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3208 9073 3219 9072 3242 9054 3226 9031
3205 9056 3205 9067
TIME...MOT...LOC 2044Z 220DEG 11KT 3213 9063
HAIL...1.00IN
WIND...60MPH
$$
72 follow-up statements
040
WWUS54 KJAN 102103
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT THU JUL 10 2014
MSC049-102130-
/O.CON.KJAN.SV.W.0283.000000T0000Z-140710T2130Z/
HINDS MS-
403 PM CDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HINDS
COUNTY UNTIL 430 PM CDT...
AT 403 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UTICA...AND
MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
HINDS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3208 9056 3212 9066 3219 9072 3232 9051
3225 9035
TIME...MOT...LOC 2103Z 239DEG 7KT 3215 9061
HAIL...0.75IN
WIND...60MPH
$$
7757
WWUS54 KJAN 102113
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT THU JUL 10 2014
MSC049-102122-
/O.CAN.KJAN.SV.W.0283.000000T0000Z-140710T2130Z/
HINDS MS-
413 PM CDT THU JUL 10 2014
...SEVERE THUNDERSTORM WARNING CANCELLED FOR CENTRAL HINDS COUNTY...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3208 9056 3212 9066 3219 9072 3232 9051
3225 9035
TIME...MOT...LOC 2112Z 266DEG 5KT 3214 9058
$$
7What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:15 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 10, 3:15 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT THU JUL 10 2014 .SHORT TERM... MORNING MCS HAS PUSHED E INTO AL. DIFFUSE OUTFLOW BOUNDARY EXTENDS WNW FROM THIS COMPLEX FROM NEAR KHBG TO KTVR/KMLU. SCT TSRA HAS BEEN REDEVELOPING ALONG THIS BOUNDARY. ADDITIONALLY...LARGER MORE ORGANIZED CONVECTIVE COMPLEX CONTINUES TO DROP ESE INTO CENTRAL AR. EXTRAPOLATION BRINGS THIS COMPLEX INTO NW SECTIONS OF OUR AREA 22Z- 00Z...AND ADDITIONAL DEVELOPMENT IS OCCURRING IN MOIST/UNSTABLE AIRMASS AHEAD OF THIS FEATURE. HENCE HAVE CONCENTRATED HIGHEST POPS FOR THE EVENING IN W AND S SECTIONS. EXPECT COVERAGE OF CONVECTION TO GRADUALLY WANE AFTER SUNSET...BUT GIVEN PERSISTENCE OFF LAST COUPLE OF NIGHTS WILL KEEP SLIGHT CHANCE IN THE S AND W ALL NIGHT. FOR FRI...DRIER AIR CURRENTLY OVER MID SOUTH PER LATEST BLENDED TPW PRODUCT PUSHES INTO NORTHERN AND EASTERN AREAS...BUT MODELS SHOW HIGHER MOISTURE REMAINS OVER WESTERN/SOUTHERN AREAS WITH PW VALUES NEAR 2 INCHES. HENCE WILL TAILOR POPS WITH HIGHEST IN SW FOR DIURNAL CONVECTION FRI AFTERNOON. BY SATURDAY DRIER AIR MAKES A BIGGER PUSH ACROSS THE ENTIRE AREA...WILL LIMIT SLIGHT CHANCE POPS TO FAR SOUTHERN AREAS. AS FAR AS TEMPERATURES...GFS MOS SEEMS TO HAVE TOO LARGE OF DIURNAL RANGES GIVEN THE AMOUNT OF RAIN THAT HAS FALLEN IN RECENT WEEKS. HAVE TRENDED TEMPS CLOSER TO ECMWF/NAM BLEND. /08/ .LONG TERM... FOCUS OF LONG TERM LOOKS AS THOUGH IT WILL BE ON A DEVELOPING TROUGH OVER GREAT LAKES WHICH SHOULD PUSH AN UNSEASONABLY STRONG COOL FRONT TOWARD OUR AREA NEXT WEEK. PREVIOUS LONG TERM DISCUSSES THIS SETUP AND FOLLOWS. HEADING INTO NEXT WEEK...THE UPPER RIDGING GIVES WAY TO A RATHER LARGE UPPER TROUGH THAT WILL BE LOCATED ACROSS THE GREAT LAKES REGION. THIS WILL TAKE UP RESIDENCE THROUGH THE REST OF THE PERIOD. A SERIES OF WAVES WILL MOVE THROUGH THE BASE OF THE TROUGH...ONE OF WHICH WILL SEND A COLD FRONT IN OUR DIRECTION. THIS FRONT WILL MOVE INTO THE ARKLAMISS TUESDAY INTO WEDNESDAY. BOTH THE GFS AND THE ECMWF BRING THE FRONT ALL THE WAY THROUGH THE CWA BY EARLY THURSDAY. GIVEN PLENTY OF MOISTURE AHEAD OF THE FRONT...WE WILL SEE A BETTER CHANCE FOR SHOWERS AND STORMS COME TUESDAY AND WEDNESDAY. BEHIND THE FRONT. ALSO BEHIND THE FRONT...COOLER AIR WILL MOVE IN WITH SOME BELOW NORMAL TEMPERATURES POSSIBLE. /08/28/ && .AVIATION... MORNING CONVECTION HAS MOVED INTO AL...BUT NEW DEVELOPMENT HAS BEGUN ON OUTFLOW FROM JUST SOUTH OF JAN TO MLU. A PEPPERING OF SHOWERS HAS ALSO DEVELOPED OVER SE AR. WILL JUST HAVE VICINITY TS POSSIBILITIES UP UNTIL 02Z WITH VFR CONDITIONS AND LIGHT MIST DEVLOPING THERAFTER. MVFR VISIBILITIES IN MIST WILL DEVELOP FROM 10 TO 14Z...OTHERWISE VFR CONDITIONS WILL PREVAIL THEREAFTER./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 91 68 93 / 40 27 9 5 MERIDIAN 68 92 65 95 / 29 9 9 5 VICKSBURG 71 93 69 94 / 41 33 8 7 HATTIESBURG 71 92 69 94 / 40 15 7 17 NATCHEZ 71 92 69 94 / 40 30 6 17 GREENVILLE 73 91 72 93 / 40 20 8 6 GREENWOOD 69 91 67 92 / 34 26 9 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && AEG/26/28
Hazardous weather outlook, Jul 10, 2:18 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 218 PM CDT THU JUL 10 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 218 PM CDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 26 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 10, 2:52 PM CDT, 52 minutes before
MSZ054-055-102035-
SIMPSON MS-COPIAH MS-
252 PM CDT THU JUL 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT THU JUL 10 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF GALLMAN AT 251 PM
CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY RAINFALL MAY REDUCE
VISIBILITIES.
PEOPLE IN EASTERN COPIAH AND WESTERN SIMPSON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3201 9039 3203 8985 3177 8987 3176 8998
3175 9014 3173 9020 3171 9025 3170 9034
3171 9038
TIME...MOT...LOC 1951Z 272DEG 18KT 3187 9029Special weather statement, Jul 10, 3:32 PM CDT, 12 minutes before
LAZ016-025-MSZ047-053-102115- WARREN MS-CLAIBORNE MS-TENSAS LA-MADISON LA- 332 PM CDT THU JUL 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 332 PM CDT THU JUL 10 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 10 MILES WEST OF YOKENA AT 330 PM CDT...MOVING SOUTHEAST AT 10 MPH. RAINFALL RATES FROM ONE TO INCHES AN HOUR ARE LIKELY. PERIODS OF HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND MAY REDUCE VISIBILITIES. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHERN CLAIBORNE AND SOUTHWESTERN WARREN COUNTIES...AND SOUTHEASTERN MADISON AND NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3218 9072 3189 9073 3208 9124 3225 9119 TIME...MOT...LOC 2030Z 304DEG 10KT 3214 9111
Special weather statement, Jul 10, 3:35 PM CDT, 9 minutes before
MSZ055-063>065-102135-
SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-
335 PM CDT THU JUL 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT THU JUL 10 2014
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO
NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES
NORTHEAST OF HEBRON AT 335 PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY RAIN WILL CAUSE
PONDING OF WATER ON ROADWAYS AND MAY REDUCE VISIBILITIES.
PEOPLE IN NORTHWESTERN COVINGTON...NORTHERN JEFFERSON DAVIS...
NORTHEASTERN LAWRENCE AND SOUTHEASTERN SIMPSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3151 8968 3170 9012 3189 8995 3179 8965
3178 8965 3178 8961 3177 8957
TIME...MOT...LOC 2035Z 305DEG 15KT 3175 8990The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:44 AM CDT | Special Weather Statement | JAN | Yazoo | 41 min |
| Jul 10, 2:52 PM CDT | Special Weather Statement | JAN | Simpson | 43 min |
| Jul 10, 3:32 PM CDT | Special Weather Statement | JAN | Claiborne | 43 min |
| Jul 10, 3:35 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 60 min |
| Jul 10, 4:26 PM CDT | Special Weather Statement | JAN | Smith | 44 min |
| Jul 10, 4:53 PM CDT | Special Weather Statement | JAN | Claiborne | 42 min |
| Jul 10, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 44 min |
| Jul 10, 5:36 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 44 min |
| Jul 10, 6:07 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Jul 10, 6:23 PM CDT | Special Weather Statement | JAN | Sharkey, Washington | 62 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.